Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 8, 2020, 1:56 AM MDT. It took effect at Aug 8, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2020, 1:56 AM MDT (07:56 UTC)
- In effect from
- Aug 8, 2020, 12:00 PM MDT
- Expired
- Aug 8, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
262 WWUS85 KCYS 080756 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 156 AM MDT Sat Aug 8 2020 ...CRITICAL FIRE WEATHER CONDITIONS TODAY AND SUNDAY FOR AREAS WEST OF LARAMIE RANGE... WYZ303-304-090000- /O.NEW.KCYS.FW.W.0019.200808T1800Z-200809T0200Z/ /O.NEW.KCYS.FW.A.0015.200809T1500Z-200810T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 156 AM MDT Sat Aug 8 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304. * WIND...West southwest 15 to 20 mph sustained with gusts to 28 mph. Similar winds Sunday gusting to 30 mph. * HUMIDITY...8 to 10 percent both today and Sunday. * HAINES...5 today and 6 Sunday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ305>308-090000- /O.NEW.KCYS.FW.A.0015.200809T1500Z-200810T0200Z/ Sierra Madre Range/Medicine Bow NF-Upper North Platte River Basin- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- 156 AM MDT Sat Aug 8 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 306, 307, AND 308... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Fire weather zone 305.Fire weather zone 306.Fire weather zone 307.Fire weather zone 308. * WIND...West southwest winds 15 to 20 mph sustained with gusts to 30 mph. * HUMIDITY...8 to 10 percent. * HAINES...6 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
782 WWUS85 KCYS 082036 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 236 PM MDT Sat Aug 8 2020 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND SUNDAY FOR AREAS WEST OF LARAMIE RANGE... WYZ303-304-091100- /O.UPG.KCYS.FW.A.0015.200809T1500Z-200810T0200Z/ /O.NEW.KCYS.FW.W.0020.200809T1500Z-200810T0200Z/ /O.CON.KCYS.FW.W.0019.000000T0000Z-200809T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 236 PM MDT Sat Aug 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT SUNDAY FOR LOW HUMIDITY AND GUSTY WINDS... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 9 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. A Red Flag Warning is also in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304. * WIND...West southwest 15 to 20 mph sustained with gusts to 28 mph. Similar winds Sunday gusting to 30 mph. * HUMIDITY...8 to 10 percent both this afternoon and Sunday. * HAINES...5 today and 6 Sunday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ305>308-091100- /O.UPG.KCYS.FW.A.0015.200809T1500Z-200810T0200Z/ /O.NEW.KCYS.FW.W.0020.200809T1500Z-200810T0200Z/ Sierra Madre Range/Medicine Bow NF-Upper North Platte River Basin- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- 236 PM MDT Sat Aug 8 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT SUNDAY FOR LOW HUMIDITY AND GUSTY WINDS... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 9 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 305.Fire weather zone 306.Fire weather zone 307.Fire weather zone 308. * WIND...West southwest winds 15 to 20 mph sustained with gusts to 30 mph. * HUMIDITY...8 to 10 percent. * HAINES...6 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
728 WWUS85 KCYS 090158 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 758 PM MDT Sat Aug 8 2020 ...CRITICAL FIRE WEATHER CONDITIONS SUNDAY WEST OF THE LARAMIE RANGE... WYZ303-304-091000- /O.EXP.KCYS.FW.W.0019.000000T0000Z-200809T0200Z/ /O.CON.KCYS.FW.W.0020.200809T1500Z-200810T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 758 PM MDT Sat Aug 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Fire weather zones 303 and 304. * WIND...West to southwest 15 to 20 mph sustained with gusts to 30 mph. * HUMIDITY...8 to 12 percent Sunday afternoon. * HAINES...6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ305>308-091000- /O.CON.KCYS.FW.W.0020.200809T1500Z-200810T0200Z/ Sierra Madre Range/Medicine Bow NF-Upper North Platte River Basin- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- 758 PM MDT Sat Aug 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 306, 307, AND 308... * AFFECTED AREA...Fire weather zones 305, 306, 307 and 308. * WIND...West to southwest 15 to 20 mph sustained with gusts to 30 mph. * HUMIDITY...8 to 12 percent Sunday afternoon. * HAINES...6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 7, 11:49 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 7, 11:49 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 1149 PM MDT Fri Aug 7 2020 .UPDATE... Issued at 1139 PM MDT Fri Aug 7 2020 See updated 06Z aviation discussion below. UPDATE Issued at 803 PM MDT Fri Aug 7 2020 Red Flag Warnings allowed to expire at 8 PM. && .SHORT TERM...(Late this afternoon through Saturday night) Issued at 235 PM MDT Fri Aug 7 2020 Mid-amplitude upper ridge dominated the Great Plains this afternoon. A surface front extended from western SD through northwest WY and UT. Latest VIS satellite imagery showed a scattered CU field over the northern half of WY, with some mid level clouds over the high plains. Greatest instability exists over the Great Plains with SBCAPEs of 2000-3000 j/kg. Hires models show isolated convection developing over northern Converse/Niobrara into the northern NE Panhandle late this afternoon and early evening. Brief gusty winds and small hail will be possible with the stronger storms. Saturday, the front will be situated over the high plains with dew points in the mid 40s to mid 50s. Hires models depict MLCAPE from 600-1200 j/kg and around 30 kt low level shear along and east of a Douglas to Pine Bluffs WY line Saturday afternoon, which is highlighted by a Marginal Risk for severe thunderstorms per the SPC Day2 outlook. Isolated thunderstorms will develop along and east of the Laramie Range, with a few strong to severe thunderstorms producing hail to one inch and wind gusts of 50 to 60 mph within the Marginal Risk area. Convection will move east into western NE Saturday evening. .LONG TERM...(Sunday through Friday) Issued at 235 PM MDT Fri Aug 7 2020 Large upper trough meandering across southern Canada will shunt the upper ridge into the eastern CONUS, with a zonal flow aloft across the northern CONUS through mid-week. Upper ridge takes hold from the Southwest through central Great Plains during the latter part of next week, which may allow some subtropical moisture to return in the southwest flow aloft. In terms of sensible weather, Sunday will be dry. A surface trough to the lee of the Laramie Range may be the focus for isolated diurnal convection with weak upslope flow both Monday and Tuesday. Aside from a few late day thunderstorms across the northern tier of the CWA Wednesday and Thursday, it will be dry. A short wave trough moving northeast across MT and northern WY will drag a front through the CWA Friday triggering isolated afternoon and evening thunderstorms. Above average temperatures will prevail through the extended forecast period. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1139 PM MDT Fri Aug 7 2020 Main aviation concerns next 24 hours will be the MVFR ceilings possible near KCDR and KAIA 11-15Z Friday morning and then afternoon to early evening TSRA occurring initially along the Laramie Mountains in WY and then spreading east into NE Panhandle. Main TSRA time frame will be 19-00Z in WY near KCYS to KDGW to KLSK and then 00Z-03Z for KBFF, KAIA, KCDR, and KSNY. Confidence is increasing in at least isolated TSRA in WY and scattered TSRA in NE. May need to add additional weather constraints in future TAF cycles. && .FIRE WEATHER... Issued at 155 PM MDT Fri Aug 7 2020 Very warm, dry and breezy weather is contributing to critical fire weather conditions over most of southeast Wyoming this afternoon. A Red Flag Warning continues until 8 PM this evening. A cool front over northwest Wyoming will move slowly southeast across the area this evening, with winds diminishing and humidities gradually recovering. Low humidities will continue over much of southeast Wyoming Saturday, however winds will be lighter. Isolated afternoon thunderstorms will develop along and east of the Laramie Range, with a few strong storms possible. The front moves east into the Plains Sunday with the dry airmass spreading into western Nebraska, resulting in near-critical to critical weather conditions. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...JA SHORT TERM...MAJ LONG TERM...MAJ AVIATION...JA FIRE WEATHER...MAJ
Hazardous weather outlook, Aug 7, 8:08 PM MDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 808 PM MDT Fri Aug 7 2020 WYZ101>119-090215- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 808 PM MDT Fri Aug 7 2020 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A weak cool front will bring slightly cooler temperatures, lighter winds and isolated late day thunderstorms Saturday. Critical fire weather conditions can be expected on a daily basis from Sunday through next week. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-090215- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- 808 PM MDT Fri Aug 7 2020 This hazardous weather outlook is for portions of panhandle Nebraska and western Nebraska. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A weak cool front will bring slightly cooler temperatures, lighter winds and isolated late day thunderstorms Saturday. Critical fire weather conditions can be expected on a daily basis from Sunday through next week. .Spotter information statement... Spotter activation will not be needed. Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:56 AM MDT | Fire Weather Watch | CYS | 13 hr | |
| Aug 8, 2:17 PM MDT | Special Weather Statement | CYS | Platte | 43 min |
| Aug 8, 2:36 PM MDT | Red Flag Warning | CYS | 29 hr | |
| Aug 8, 3:31 PM MDT | Special Weather Statement | CYS | Niobrara | 44 min |
| Aug 8, 4:29 PM MDT | Special Weather Statement | CYS | Niobrara | 46 min |
| Aug 8, 4:35 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 30 min |
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.